Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 26, NWS Miami, FL

July 26, 2000Broward County, Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 26, 2000, 3:17 PM EDT for Broward County, Collier County, Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 26, 2000, 3:17 PM EDT (19:17 UTC)
Expired
Jul 26, 2000, 3:45 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Broward County, FL, Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2000-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3148 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2000-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3148 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS52 KMFL 261920
SVRMIA
FLC011-021-051-261945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT WED JUL 26 2000

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWARD COUNTY IN SOUTHEAST FLORIDA
  EXTREME SOUTHEASTERN HENDRY COUNTY IN SOUTHERN FLORIDA
  EXTREME EAST CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA

* UNTIL 345 PM EDT

* AT 317 PM EDT OVER MICCOSUKEE INDIAN RESERVATION...OR ABOUT 26   
MILES NORTHEAST OF MONROE STATION...MOVING NORTHWEST AT 5 MPH. THIS 
STORM IS ALONG ALLIGATOR ALLEY NEAR THE COLLIER AND BROWARD COUNTY 
LINE. MOTORISTS WILL LIKELY ENCOUNTER WINDS IN EXCESS OF 60 MPH AND 
LARGE HAIL. THE STORM WILL MOVE NORTH OF THE AREA BY 345 PM.


LAT...LON 2608 8083 2624 8078 2636 8092 2613 8099

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:00 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 26, 2:00 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT WED JUL 26 2000

LITTLE CHANGE IN SYNOPTIC PATTERN NEXT FEW DAYS WITH UPPER TROUGH
OVER GULF OF MEXICO...STRONG HIGH TO THE WEST OF IT AND WEAK HIGH
OVER THE WESTERN ATLANTIC. BROAD SURFACE HIGH FROM THE ATLANTIC
ACROSS NORTH FLORIDA WILL BE PRETTY MUCH STATIONARY AS WELL. THIS
PATTERN WILL KEEP SOUTHEAST FLOW ACROSS SOUTH FLORIDA ZONES THROUGH
FORECAST PERIOD AND INTO THE OUTLOOK. SCENARIO WILL PRODUCE
NIGHTTIME/MORNING SHOWERS EAST COASTAL AREAS AND AFTERNOON/EVENING
THUNDERSTORMS INTERIOR AND WEST. SLIGHT DEVIATIONS WILL OCCUR EARLY
IN THE WEEKEND AND AGAIN EARLY NEXT WEEK. THE FIRST WILL BE THE
PASSAGE OVER SOUTH FLORIDA OF A WEAK TROPICAL WAVE CURRENTLY OVER
THE CARIBBEAN MOVING WEST/NORTHWEST AT 10 TO 15 KNOTS. EAST COASTAL
MARINE SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE FRIDAY
NIGHT AND EARLY SATURDAY WITH THE PASSAGE OF THIS SYSTEM. A SIMILAR
EVENT WILL OCCUR AROUND MONDAY. UNTIL FRIDAY THOUGH...EXPECT LITTLE
CHANGE FROM TODAY'S WEATHER. GUIDANCE NUMBERS LOOK REASONABLE.

FOR THE MARINE FORECAST...DO NOT EXPECT MUCH MORE THAN ABOUT 10 TO
15 KNOTS FROM THE SOUTHEAST THROUGH FORECAST PERIOD. BIGGEST PROBLEM
WILL BE GUSTY WINDS AND LOCALLY ROUGH SEAS NEAR THUNDERSTORMS/
SQUALLS EAST COASTAL AREAS EARLY IN THE WEEKEND AND AGAIN AROUND
MONDAY.

MIA BB 080/090 080/090 080 24233
PBI BB 079/090 079/090 079 24243

.MIA...NONE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:55 PM EDTSevere Thunderstorm WarningMFLBroward35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.